MDJunction - People Helping People
 
Ask a Question
04/12/2008 02:52 PM

Celexa vs Cymbalta

zakaroo
TuffyPosts: 233
Member

Me again....When I went to my general doctor yesterday, he took me off my Celexa, and put me on Cymbalta. I have several questions about Cymbalta

1) Do U take it in the AM or PM?

2) Anything 'yucky' I need to know about Cymbalta...nasty side effects? What should I be looking for?

Thanks in advance...I appreciate everyones input Blink

Reply

04/12/2008 03:21 PM
hipmama42
hipmama42  
Posts: 939
Senior Member

There are several forum threads about Cymbalta and its side effects already if you want to go back through some of those posts -- briefly, it affects people differently. Some can take it and for some it causes nausea, upset stomach and vomiting.

It can safely be taken PM or AM. Since it tends to keep me awake and I have a hard time falling asleep already, I take mine first thing in the AM. I take 30mg every morning and it works well for my depression and anxiety issues. I tried to increase it to 60mg and it made me hyper and a bit agitated so had to cut back to 30 mg. As far as pain relief, I cannot tell that it has made much of a difference, quite honestly. I am staying with it because it works well for my mental health.

If for some reason it doesn't agree with you and you have to suddenly quit taking Cymbalta, it's best to let your doctor know so that he or she can safely wean you off of it or onto another antidepressant med.

Going off of these types of meds cold turkey can cause unpleasant withdrawal symptoms in some people. Some people on this forum have successfully done it, but I would rather be safe than sorry with a medically supervised taper.


04/12/2008 03:28 PM
hipmama42
hipmama42  
Posts: 939
Senior Member

oh yeah...the weight gain. I would say that more people gain weight on Cymbalta, like me Sad but there are also those who say it has decreased their appetite and they've lost weight. Actually most meds that are SSRI's like Celexa, Paxil, Zoloft, Prozac, etc or SNRI's -- Cymbalta and Effexor --

tend to cause weight gain if taken over a long time period.

Here's an article about Cymbalta if you are interested.

http://www.healthyplace.com/communities/depression/ treatment/antidepressants/snri.asp


04/13/2008 01:17 PM
bubbly
bubbly  
Posts: 49
Member

I was put on Cymbalta, but I couldn't stand being on it. There are extra risks since I'm under 18 anyway. I ended up with suicidal thoughts. It was WAY scary. I was taken off imediatly and began improving almost instantly. I didn't have any other side-effects. However, the one was enough. I don't want to scare you. I hope it helps you tremedously!!

04/13/2008 01:54 PM
zakaroo
TuffyPosts: 233
Member

Thanks Hipmama42 for the additional articles to read. I went to their sites and am now more educated...thx to you!! I am really going to have to watch for the side effect ~ nausea, as this can lead to a big problem with me having Adrenal insufficiency! That side effect will lead me into an "Addisinion Crisis", so thanks to all of you for your help and letting me know how Cymbalta affected you. I just hope it helps with the depression and my 'panic attacks' when I use my CPAP sleep machine, and the anxiety I get when I can't get 'everything done' around the house in a timely manner! With Spring hopefully coming soon, it will help me alot just to get outside and dig in the dirt! Its amazing how much gardening and watching new life appear from within the ground makes me and my moods so much better! Hope everyone is having a 'sunny day'. Its lightly snowing here in NE Ohio ;-(

04/13/2008 03:02 PM
NMcakemom07
NMcakemom07  
Posts: 34
Member

I was one of the "lucky" ones on cymbalta that I actually lost weight while I was on it. I was in a tremendous fog worse than fibro fog, and it did absolutely nothing for my pain. The doctor weaned me off it in a month's time and once he did it was like the lights were turned on again. All of the weight has come back with Lyrica but at least I'm in my own head again. I'll never go back.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved